MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RMT231418
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient medications include metamucil, propranolol, losartan, loped, vitamin b, glucosamine, and calcium.Please see summary below for imaging evaluation findings.A review of the manufacturing records for the device verified that the lot met all pre-release specifications.Imaging evaluation summary: ct images dated (b)(6) 2017 and (b)(6) 2018 were received by gore from the facility and an imaging evaluation was performed.On both sets of images, there appeared to be poor proximal wall apposition.There also appeared to be contrast outside of the implanted device, indicative of an endoleak (origin unknown).There appeared to be aneurysm enlargement between the two time points from 68.0 x 65.2 mm to 74.7 x 69.6 mm in diameter.Per the gore® excluder® aaa endoprosthesis instructions for use, adverse events that may occur and/or require intervention include, but are not limited to endoleak and aneurysm enlargement.
 
Event or Problem Description
On (b)(6) 2013, the patient was implanted with a gore® excluder® aaa endoprosthesis to treat an abdominal aortic aneurysm.On (b)(6) 2017, a follow-up computed tomography (ct) scan reportedly revealed a suspected proximal type i endoleak.On (b)(6) 2018, a follow-up ct scan reported showed the same suspected type i endoleak contributing to aneurysm enlargement.On (b)(6) 2018, the patient underwent a re-intervention procedure whereby an excluder® aortic extender component was implanted to treat the type i endoleak.An intra-operative angiogram reportedly showed the endoleak was not completely resolved.The physician then implanted a palmaz stent proximally, and the endoleak was resolved.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Please note correction to date of event: (b)(6) 2017.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8038833
Report Number2017233-2018-00661
Device Sequence Number11059734
Product Code MIH
UDI-Device Identifier00733132610570
UDI-Public00733132610570
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Catalogue NumberRMT231418
Device Lot Number11518766
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age88 YR
Patient Weight66